Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 19, 2021, 9:44 PM MDT for Dundy County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 9:44 PM MDT (03:44 UTC)
- Expired
- Aug 19, 2021, 10:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.88 in
- Wind
- 40
County Dundy County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
606
WWUS83 KGLD 200344
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
944 PM MDT Thu Aug 19 2021
COZ090-NEZ079-200415-
Yuma County CO-Dundy NE-
944 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of east central Yuma
and northwestern Dundy Counties through 1015 PM MDT...
At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wray, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
and northwestern Dundy Counties, including the following locations...
Alvin.
This includes Highway 385 between mile markers 248 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado...and southwestern Nebraska.
&&
LAT...LON 4035 10205 4035 10200 4029 10184 4010 10219
4016 10227 4037 10205
TIME...MOT...LOC 0343Z 223DEG 24KT 4016 10218
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
KMK/JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:29 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 19, 7:29 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Goodland KS 729 PM MDT Thu Aug 19 2021 .SHORT TERM...(This evening through Saturday night) Issued at 153 PM MDT Thu Aug 19 2021 The main concern in the short term period is the possibility of severe thunderstorms across the tri-border region of Colorado, Kansas, and Nebraska this afternoon and evening. Thunderstorms are currently building in the convergent area near a surface trough in far eastern Colorado with storms moving in a north northeast direction. The area of continued development will spread eastward through the afternoon and evening as the pattern shifts east and a short wave trough ahead of the main upper trough lifts out across the central High Plains region. A cold front moves through the area after midnight tonight with a few showers possibly lingering across the area into early Friday as the main upper trough moves across the central High Plain by mid-day Friday. Dry conditions will be in place late Friday through the day on Saturday with subsidence aloft, dryer air, and cooler temperatures on Saturday. Another short wave trough in the southwest flow aloft moves across the area Saturday evening for a slight chance of thunderstorms. Temperatures bounce right back up into the 90s on Sunday with dry air and downslope conditions across the area. .LONG TERM...(Sunday through Thursday) Issued at 145 PM MDT Thu Aug 19 2021 The forecast period begins with southwest flow aloft over the Tri- State area and an advancing upper trough sliding into the Black Hills on Sunday. A ridge remains in place over the lower eastern CONUS and high pressure persisting over the South and Deep South. Hot and dry conditions are expected through the day with highs ranging from the mid to upper 90s in most areas and a few low 100s possible. Minimum relative humidity values will range from the mid- teens to low 20s along and west of a line from Benkelman to Goodland to Arapahoe (CO). Winds are not looking as impressive today as they did on previous model runs and will be the limiting factor for fire weather concerns. Regardless, elevated fire weather conditions can be expected Sunday afternoon for the aforementioned area and will need to continue to be monitored in the coming days. Flow transitions to west-southwesterly aloft as high pressure pushes west into the Desert Southwest and the ridge flattens out. Hot and dry conditions are expected through this timeframe with highs ranging from the low 90s to low 100s on Monday and low to upper 90s on Tuesday. Minimum relative humidity values will range from the mid-teens to low 20s across eastern Colorado and adjacent Nebraska and Kansas counties within the Goodland CWA both afternoons. Winds will once again be the limiting factor on both days. Conditions will need to continue to be monitored for possible changes. Slightly cooler temperatures and chances for precipitation return to the forecast Wednesday and Thursday. A cold front will swing south into the region through the day on Wednesday with showers and thunderstorms developing ahead of it Wednesday afternoon and evening. Thursday, the front clears the GLD CWA and a trough begins to move into the region. This will bring additional chances for showers and storms to the region on Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 703 PM MDT Thu Aug 19 2021 An isolated thunderstorm cannot be ruled out at the MCK terminal this evening (00-06Z). Otherwise, VFR conditions are anticipated to prevail through the TAF period at both terminals. Breezy southeast winds will become variable overnight.. shifting to the WNW-NW at 20-25 knots shortly before sunrise (09-10Z) at the GLD terminal, and shortly after sunrise (12-14Z) at the MCK terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...AW AVIATION...VINCENT
Hazardous weather outlook, Aug 19, 9:21 PM MDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 921 PM MDT Thu Aug 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210330- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 921 PM MDT Thu Aug 19 2021 /1021 PM CDT Thu Aug 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THROUGH TONIGHT... A Tornado Watch remains in effect until 11 PM MDT this evening for Yuma county in Colorado and Dundy, Hitchcock and Red Willow counties in Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Elevated fire weather conditions are possible during the afternoon hours on Sunday, Monday, and Tuesday, mainly in eastern Colorado. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone. Vincent
In the hours before
Special weather statement, Aug 19, 7:17 PM MDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Goodland KS
717 PM MDT Thu Aug 19 2021
COZ090-200145-
Yuma County CO-
717 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northeastern Yuma
County through 745 PM MDT...
At 717 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Eckley, or 13 miles northeast of Yuma, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Yuma
County, including the following locations... Wauneta.
This includes Highway 385 between mile markers 259 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.
&&
LAT...LON 4044 10205 4016 10242 4019 10259 4044 10239
TIME...MOT...LOC 0117Z 218DEG 31KT 4021 10249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMK/JRMLocal storm report, Aug 19, 8:27 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 11 S BREWSTER 39.21N 101.37W
08/19/2021 E0.88 INCH THOMAS KS PUBLIC
RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
&&
JBHLocal storm report, Aug 19, 8:41 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL CLARKVILLE 40.38N 102.62W
08/19/2021 E1.00 INCH YUMA CO EMERGENCY MNGR
PEA TO QUARTER SIZE HAIL WITH ONE INCH OF
RAIN. RELAYED BY EM.
&&
JBHSpecial weather statement, Aug 19, 8:41 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
841 PM MDT Thu Aug 19 2021
COZ090-KSZ001-NEZ079-200315-
Yuma County CO-Cheyenne KS-Dundy NE-
841 PM MDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of northeastern Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and western Dundy Counties in southwestern
Nebraska through 915 PM MDT/1015 PM CDT/...
At 841 PM MDT/941 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles south of Lamar to 6
miles south of Wray. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northeastern Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and western Dundy Counties in southwestern
Nebraska, including the following locations... Parks, Laird and
Alvin.
This includes Highway 385 between mile markers 237 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT/midnight CDT/ for
northeastern Colorado...northwestern Kansas...and southwestern
Nebraska.
&&
LAT...LON 4035 10205 4035 10166 4000 10169 3998 10233
4043 10221 4043 10205
TIME...MOT...LOC 0241Z 266DEG 14KT 4044 10197 3998 10222
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KMK/JRMLocal storm report, Aug 19, 9:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
932 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 N WRAY 40.11N 102.23W
08/19/2021 E0.75 INCH YUMA CO PUBLIC
RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
&&
JBHSpecial weather statement, Aug 19, 9:44 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
944 PM MDT Thu Aug 19 2021
COZ090-NEZ079-200415-
Yuma County CO-Dundy NE-
944 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of east central Yuma
and northwestern Dundy Counties through 1015 PM MDT...
At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wray, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
and northwestern Dundy Counties, including the following locations...
Alvin.
This includes Highway 385 between mile markers 248 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado...and southwestern Nebraska.
&&
LAT...LON 4035 10205 4035 10200 4029 10184 4010 10219
4016 10227 4037 10205
TIME...MOT...LOC 0343Z 223DEG 24KT 4016 10218
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KMK/JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:02 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 58 min |
| Aug 19, 7:01 PM MDT | Special Weather Statement | GLD | Thomas | 44 min |
| Aug 20, 5:34 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Sherman | 3 hr |
| Aug 19, 6:28 PM MDT | Special Weather Statement | GLD | Phillips | 47 min |
| Aug 19, 6:31 PM MDT | Special Weather Statement | GLD | Yuma | 44 min |
| Aug 19, 6:46 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| Aug 19, 7:17 PM MDT | Special Weather Statement | GLD | Phillips | 28 min |
| Aug 19, 7:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Aug 19, 7:36 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| Aug 19, 7:50 PM MDT | Flash Flood Warning | GLD | Yuma | 5 hr |
| Aug 19, 8:08 PM MDT | Tornado Warning | GLD | Yuma | 22 min |
| Aug 19, 8:44 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Aug 19, 9:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 46 min |
| Aug 19, 9:49 PM MDT | Special Weather Statement | GLD | Yuma | 26 min |
| Aug 19, 10:48 PM MDT | Special Weather Statement | GLD | Phillips | 42 min |
| Aug 19, 10:51 PM MDT | Special Weather Statement | GLD | Yuma | 39 min |
| Aug 20, 12:31 AM MDT | Areal Flood Warning | GLD | Yuma | 6 hr |
| Aug 20, 5:40 AM MDT | Special Weather Statement | GLD | Phillips | 35 min |
| Aug 19, 8:41 PM MDT | Special Weather Statement | GLD | Dundy | 34 min |
| Aug 19, 10:11 PM MDT | Special Weather Statement | GLD | Dundy | 49 min |
| Aug 19, 10:15 PM MDT | Special Weather Statement | GLD | Dundy | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.